Lyrica - now what?

Discussion in 'Fibromyalgia Main Forum' started by shari1677, Sep 21, 2009.

  1. shari1677

    shari1677 New Member

    I've been reading the posts below regarding the Lyrica studies being fabricated. I'm on Lyrica, 600 mg a day, which I've heard is the maximum dose.

    I've tried to lower my dose, due to cost, and have been met with more pain and nausea. However, I applied and did receive a full year of free Lyrica from Pfizer.

    Anyway, now I'm wondering if I should take it at all. The full dose does help ALOT, but it doesnt alleviate all of my pain.

    Is anyone on this board currently taking Lyrica? If so, what will/are you doing about the current article? Has anyone stopped taking Lyrica altogether and if so, what were the withdrawal symptoms?

  2. luckyman

    luckyman New Member

    I tried Lyrica on 2 separate occations. It does help with the pain from peripheral neuropathy, and some of the other FM pain I was having. I had no trouble getting off of the drug, and virtually no withdrawal syptoms.

    The first time I took it for approx. 3 months. I had all the usual side effects, blurred vision, swelling,... It was a difficult drug for me to tolerate, but was definitely helpful with pain, so I continued, until 1 day I was walking down the sidewalk, and I was stopped dead in my tracks and couldn't breath. Fortunately there was a bench I could sit on and relax, after a min. or so I was able to breath. I'm not talking about difficulty breathing, I couldn't get any air in or out. It felt like I was paralyzed. I didn't know the cause, but I related it to Lyrica because it had caused numbness in a lot of areas and caused vision and swallowing problems as well. I tapered off the drug over the next few days and the pain returned, and the side effects went away.

    After several months with no reoccurance of the breathing problem, and with pain rearing it's ugly head I went back on lyrica. Three months later, I had the exact same problem, I literally couldn't breath...

    It's been well over a year since the 2nd and last time I'll ever take Lyrica. I've never had this happen again, or anytime in my life. Coincidence enough for me. (Glad I had training and experience enough to relax myself through this situation.) Scary drug!

  3. JLH

    JLH New Member

    I would go by what your doctor thinks about the Lyrica studies.

    I was on Neurotin for years and then when Lyrica came out, I thought I would change to it. I did, and took it for a few months but my hands and feet would swell too much so I quit it and went back to Neurotin. My doc said I did not have to wean off it because I was taking a low dose.

    I stopped the Lyrica one day and started back on the Neurotin the next day with no problems at all. (That was what my doc told me to do.)
  4. Khalyal

    Khalyal New Member

    Gosh I have a love/hate relationship with that drug. I first started it on 150mg a day and almost immediately felt relief. But it was short lived, and so I got my dose upped to 300. No more relief, but suddenly swelling everywhere and loss of feeling in my tongue, face, hands and feet. Neurologist told me the side effects would abate but they never did. At 450 mg my abdomen hardened up and I lost control of my bladder. I quit cold turkey and never looked back.
  5. FibroFay

    FibroFay New Member

    I went off Lyrica due to swelling in my feet and ankles.

    Withdrawel for me was alot more severe pain. I don't recall other withdrawel symptoms, but I was not on a high dose. Only on the starting dose, which I don't remember the mgs.

    Good luck.